UNIGE document Scientific Article - Case report
previous document  unige:154799  next document
add to browser collection
Title

Oral mucositis induced by risperidone: rare side effect of a frequently prescribed medication

Authors
Aguglia, Andrea
Amerio, Andrea
Proietti, Luca
Serafini, Gianluca
Amore, Mario
Published in General psychiatry. 2020, vol. 33, no. 5, e100228
Abstract Risperidone is a safe second-generation antipsychotic which is rarely associated with the emergence of a few adverse effects, such as oral lesions and stomatitis. We report the case of a 77-year-old woman affected by a neurocognitive disorder with psychotic features and treated with risperidone 2 mg/day. After 1 week, she showed a burning mouth syndrome with oral lesions and risperidone was discontinued. Antipsychotic-induced oral ulcerations may be caused by the reduction of saliva protection with minor adverse effects related to oral movement disorders or impairment of the bacterial flora of saliva.
Keywords Cognition disordersDepressive disorderMajorPsychiatry
Identifiers
PMID: 32875274
Full text
Structures
Research group Médecine psychosomatique, neurosciences cliniques et mindfulness (690)
Citation
(ISO format)
AGUGLIA, Andrea et al. Oral mucositis induced by risperidone: rare side effect of a frequently prescribed medication. In: General psychiatry, 2020, vol. 33, n° 5, p. e100228. doi: 10.1136/gpsych-2020-100228 https://archive-ouverte.unige.ch/unige:154799

78 hits

22 downloads

Update

Deposited on : 2021-09-20

Export document
Format :
Citation style :